Washington, 2004Lightning Strike in Washington, February 6, 2004
February 6, 2004 · NWS SEW · 1 event in 1 county or zone
1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before the first event at Feb 6, 8:30 AM PST, 5 hours 50 minutes earlier.
Area forecast discussion, Feb 6, 8:30 AM PST, 5 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
830 AM PST FRI FEB 6 2004
.SYNOPSIS...RAIN WILL TAPPER TO SHOWERS LATER THIS MORNING BEHIND A
FRONT AND CONTINUE INTO SATURDAY. A RIDGE OF HIGH PRESSURE WILL
BUILD ALONG THE COAST SUNDAY AND REMAIN OVER WESTERN WASHINGTON
THROUGH THE MIDDLE OF NEXT WEEK BEFORE SHOWING SIGNS OF WEAKENING.
&&
.DISCUSSION...
SURFACE FRONT CURRENTLY ON THE COAST WITH A SURFACE WAVE OVER OREGON
SLOWING THE EASTWARD PROGRESS. FRONT WILL STILL MAKE IT TO THE
CASCADES BY MIDDAY WITH A GENERAL DECREASE IN RAIN OVER W WA.
ANOTHER SURFACE FEATURE LAGGING BEHIND WITH THE MAIN UPPER TROUGH
WILL SWING THROUGH LATE AFTERNOON AND EVENING. THIS WILL BRING
ANOTHER ROUND OF MAINLY LIGHT RAIN TO THE AREA FOLLOWED BY SCATTERED
SHOWERS OVERNIGHT.
WEAK SURFACE CONVERGENCE PATTERN SAT MORNING COMBINED WITH WEAK
TROUGH ALOFT TO KEEP SHOWERS IN THE FORECAST FOR THE MORNING. SHOULD
PARTIALLY BREAK OUT SAT AFTERNOON AS THE SURFACE PATTERN WEAKENS.
RIDGE BUILDS SUN BUT A WEAK SYSTEM BREAKS OVER THE TOP AND BRUSHES
THE AREA IN N FLOW. DOUBT THERE WILL BE MUCH IF ANY PRECIP FROM
THIS FEATURE ...BUT A RATHER CLOUDY DAY IS LIKELY. HEIGHTS BUILD N
INTO BC ON MON WITH THE UPPER RIDGE AXIS SHIFTING ALONG THE COAST
WHICH WILL FINALLY BRING DRY AND CLEARING CONDITIONS. EXPECT VERY
NICE CONDITIONS THROUGH AT LEAST THE FIRST HALF OF NEXT WEEK.
MERCER
.EXTENDED...EXTENDED MODELS STILL CONSISTENT IN KEEPING THE RIDGE
OVER THE AREA THROUGH THE MIDDLE OF THE WEEK. SURFACE GRADIENTS GO
OFFSHORE WITH THE CENTER OF THE SURFACE HIGH MOVING EAST OF THE
CASCADES ON TUESDAY BUT NOT ENOUGH TO KEEP AREAS OF MORNING FOG OUT
OF THE FORECAST THROUGH WEDNESDAY. OPERATIONAL RUN OF THE GFS SHOWS
RIDGE BREAKING DOWN ON WEDNESDAY WITH A SPLITTING FRONT MOVING
THROUGH LATE IN THE DAY FOLLOWED BY A STRONGER FRONT ON THURSDAY.
LOOKING AT THE ENSEMBLES MOST OF THE SOLUTIONS SUPPORT A STRONGER
RIDGE THAN THE OPERATIONAL MODEL. THIS IS ALSO A BIG DEPARTURE FROM
THE 12Z RUN WHICH HAD LITTLE IN THE WAY OF SOLUTIONS BREAKING THE
RIDGE DOWN. GIVEN THIS WILL NOT GO FOR ANY PRECIPITATION ON
WEDNESDAY AND THURSDAY BUT HEDGE MY BET A TOUCH BY ADDING MORE
CLOUDS TO THE FORECAST. FELTON
&&
.SEW...GALE WARNING EAST ENTRANCE TO THE STRAIT.
ADMIRALTY INLET AND NORTHERN INLAND WATERS.
SMALL CRAFT ADVISORY COAST...WEST ENTRANCE...AND
CENTRAL STRAIT
.KATX...VCP21/CSR21...OPERATIONAL.
&&Hazardous weather outlook, Feb 6, 6:30 AM PST, 7 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SEATTLE WA
630 AM PST FRI FEB 6 2004
WAZ001>018-071430-
SAN JUAN-ADMIRALTY INLET AREA-EASTERN STRAIT OF JUAN DE FUCA-
EVERETT AND VICINITY-HOOD CANAL/KITSAP PENINSULA-NORTH COAST-
CENTRAL COAST-NORTHERN CASCADE FOOTHILLS-CENTRAL CASCADE
FOOTHILLS-NORTHWEST INTERIOR-OLYMPICS-SOUTHWEST INTERIOR-
SEATTLE METROPOLITAN AREA-TACOMA AREA-
WEST SLOPES CENTRAL CASCADES AND PASSES-
WEST SLOPES NORTHERN CASCADES AND PASSES-
WESTERN STRAIT OF JUAN DE FUCA-WESTERN WHATCOM-
630 AM PST FRI FEB 6 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NORTHERN AND CENTRAL PARTS
OF WESTERN WASHINGTON...EXCLUDING THE COASTAL AND INLAND WATERS.
.DAY ONE...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
PZZ132>134-150-153-156-170-173-176-071430-
630 AM PST FRI FEB 6 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COASTAL WATERS OF NORTHERN
AND CENTRAL WASHINGTON...EASTERN ENTRANCE TO THE U.S. STRAIT OF JUAN
DE FUCA...ADMIRALTY INLET AND CAMANO ISLAND TO POINT ROBERTS.
.DAY ONE...
A GALE WARNING IS IN EFFECT. SEE THE COASTAL MARINE FORECAST...
FZUS56...FOR DETAILS.
.DAYS TWO THROUGH SEVEN...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
PZZ130-131-135-071430-
630 AM PST FRI FEB 6 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN ENTRANCE TO THE
U.S STRAIT OF JUAN DE FUCA...CENTRAL U.S. WATERS STRAIT OF JUAN DE
FUCA AND FOR PUGET SOUND AND HOOD CANAL.
.DAY ONE...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
Lightning, King
- When
- February 6, 2:20 PM PST
- Where
- King County, (Sea)seattle-Tacoma
- Reported by
- NEWSPAPER
- Coordinates
- 47.491, -121.836 (the zone’s center; the record gives no point)
An airport ramp worker was dazed after lightning struck the plane he was attending at Seatac Airport.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Cold in Illinois, February 6, 20041 death · 1 event
- Flash Flood in Alabama, February 6, 2004$150,000 · 1 event
- Flooding in Pennsylvania, February 6 to 7, 2004$85,000 · 6 events
- Winter Weather in New York, February 6, 2004$40,000 · 14 events
- Flooding in Ohio, February 6 to 7, 2004$45,000 · 8 events
- Winter Weather in Vermont, February 6, 2004$40,000 · 8 events
- Lightning Strike in Alabama, February 6, 2004$50,000 · 1 event
- Damaging Wind in Georgia, February 6, 2004$50,000 · 50 kt wind · 1 event
- Ice Storm in Pennsylvania, February 6, 200430 events
- Damaging Wind in Florida, February 6, 2004$30,000 · 50 kt wind · 1 event
- Winter Weather in New Hampshire, February 6 to 7, 200412 events
- Ice Storm in North Carolina, February 6, 2004$12,000 · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5385795.